Vol. 26, No. 1, 1968

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 320: 1
Vol. 319: 1  2
Vol. 318: 1  2
Vol. 317: 1  2
Vol. 316: 1  2
Vol. 315: 1  2
Vol. 314: 1  2
Vol. 313: 1  2
Online Archive
The Journal
Editorial Board
Submission Guidelines
Submission Form
Policies for Authors
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
Other MSP Journals
Some continuity properties of the Schnirelmann density

R. L. Duncan

Vol. 26 (1968), No. 1, 57–58

Let S denote the set of all infinite increasing sequences of positive integers. For all A = {an} and B = {bn} in S, define the metric ρ(A,B) = 0 if A = B, i.e., if an = bn for all n and ρ(A,B) = 1∕k otherwise, where k is the smallest value of n for which anbn. Similar metrics have been considered previously [1, 21.

Our purpose here is to discuss several continuity properties of the Schnirelmann density d(A) = inf A(n)∕n, where A(n) is the number of elements of A not exceeding n. In particular, we obtain a characterization of the set of all sequences having density zero as the set of points of continuity of d(A).

Mathematical Subject Classification
Primary: 10.49
Received: 18 July 1967
Published: 1 July 1968
R. L. Duncan